Alert archive / Texas / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Lubbock, TX

February 9, 20115 counties in Texas

NWS Lubbock, TX issued this wind chill advisory at Feb 9, 2011, 4:18 AM CST for 5 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 4:18 AM CST (10:18 UTC)
Expired
Feb 9, 2011, 9:00 AM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Stonewall County, TX

The radar

The Lubbock radar (KLBB), 111 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2924 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
703 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WWUS44 KLUB 091018
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
418 AM CST WED FEB 9 2011

TXZ037-038-042>044-091500-
/O.CAN.KLUB.WC.W.0002.000000T0000Z-110209T1500Z/
/O.NEW.KLUB.WC.Y.0004.110209T1018Z-110209T1500Z/
/O.EXT.KLUB.WW.Y.0003.000000T0000Z-110209T1500Z/
DICKENS-KING-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...POST...
JAYTON...ASPERMONT
418 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. THE
WIND CHILL WARNING HAS BEEN CANCELLED. THE WINTER WEATHER
ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* TIMING: LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE
  AREA THIS MORNING. THE SNOW SHOULD END BY 9 AM.

* MAIN IMPACT: SNOWFALL ACCUMULATIONS OF ONE INCH WITH LOCALLY
  HIGHER AMOUNTS WILL BE POSSIBLE. SUSTAINED NORTHERLY WINDS OF 20
  TO 30 MPH WITH LOCALIZED GUSTS OF 40 MPH WILL LEAD TO BLOWING
  SNOW AND REDUCED VISIBILITIES.

* OTHER IMPACTS: THE VERY COLD TEMPERATURES AND STRONG WINDS WILL
  RESULT IN DANGEROUS WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES
  ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ024>026-031-032-091500-
/O.CAN.KLUB.WS.W.0002.000000T0000Z-110209T1800Z/
/O.CON.KLUB.WC.W.0002.000000T0000Z-110209T1500Z/
BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...MATADOR...ROARING SPRINGS...PADUCAH
418 AM CST WED FEB 9 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WINTER
STORM WARNING. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM
CST THIS MORNING. 

* TIMING: BITTERLY COLD TEMPERATURES AND GUSTY WINDS WILL CONTINUE
  THIS MORNING...WITH A GRADUAL INCREASE IN TEMPERATURES AFTER SUNRISE.

* MAIN IMPACT: VERY COLD TEMPERATURES AND SUSTAINED NORTHERLY
  WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 MPH WILL RESULT IN
  DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES ACROSS THE
  WARNED AREA. WILL LEAD TO BLOWING SNOW AND REDUCED VISIBILITIES.

* OTHER IMPACTS: EVEN THOUGH ADDITIONAL SNOWFALL WILL BE VERY
  LIGHT...THE STRONG WINDS MAY PRODUCE SOME LOCALIZED AREAS OF
  BLOWING SNOW AND REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

TXZ021>023-027>030-033>036-039>041-091500-
/O.CAN.KLUB.WW.Y.0003.000000T0000Z-110209T1800Z/
/O.CON.KLUB.WC.W.0002.000000T0000Z-110209T1500Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-
LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...
LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
418 AM CST WED FEB 9 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL
9 AM CST THIS MORNING. 

* TIMING: BITTERLY COLD TEMPERATURES AND GUSTY WINDS WILL CONTINUE
  THIS MORNING...WITH A GRADUAL INCREASE IN TEMPERATURES AFTER SUNRISE.

* MAIN IMPACT: VERY COLD TEMPERATURES AND SUSTAINED NORTHERLY
  WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 MPH WILL RESULT IN
  DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES ACROSS THE
  WARNED AREA. WILL LEAD TO BLOWING SNOW AND REDUCED VISIBILITIES.

* OTHER IMPACTS: EVEN THOUGH ADDITIONAL SNOWFALL WILL BE VERY
  LIGHT...THE STRONG WINDS MAY PRODUCE SOME LOCALIZED AREAS OF
  BLOWING SNOW AND REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
2 follow-up statements
294 
WWUS44 KLUB 091315
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
715 AM CST WED FEB 9 2011

TXZ037-038-042>044-091500-
/O.CAN.KLUB.WW.Y.0003.000000T0000Z-110209T1500Z/
/O.CON.KLUB.WC.Y.0004.000000T0000Z-110209T1500Z/
DICKENS-KING-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...POST...
JAYTON...ASPERMONT
715 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
9 AM CST THIS MORNING. 

* TIMING: BITTERLY COLD TEMPERATURES AND GUSTY WINDS WILL 
  CONTINUE THIS MORNING...WITH A GRADUAL INCREASE IN 
  TEMPERATURES AFTER SUNRISE.

* MAIN IMPACT: VERY COLD TEMPERATURES AND SUSTAINED NORTHERLY
  WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH WILL RESULT IN
  DANGEROUS WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES ACROSS THE
  WARNED AREA.

* OTHER IMPACTS: EVEN THOUGH ADDITIONAL SNOWFALL WILL BE VERY 
  LIGHT...THE STRONG WINDS MAY PRODUCE SOME LOCALIZED AREAS OF 
  BLOWING SNOW AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ021>036-039>041-091500-
/O.CON.KLUB.WC.W.0002.000000T0000Z-110209T1500Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
715 AM CST WED FEB 9 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING: BITTERLY COLD TEMPERATURES AND GUSTY WINDS WILL 
  CONTINUE THIS MORNING...WITH A GRADUAL INCREASE IN 
  TEMPERATURES AFTER SUNRISE. 

* MAIN IMPACT: VERY COLD TEMPERATURES AND SUSTAINED NORTHERLY
  WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 MPH WILL RESULT IN
  DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES ACROSS THE
  WARNED AREA.

* OTHER IMPACTS: EVEN THOUGH ADDITIONAL SNOWFALL WILL BE VERY 
  LIGHT...THE STRONG WINDS MAY PRODUCE SOME LOCALIZED AREAS OF 
  BLOWING SNOW AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
128 
WWUS44 KLUB 091520
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
920 AM CST WED FEB 9 2011

...COLD WIND CHILLS TO PERSIST THROUGH THIS AFTERNOON...

.ALTHOUGH TEMPERATURES HAVE STARTED TO WARM ACROSS THE
REGION...CONTINUED NORTHERLY WINDS OF 15 TO 25 MPH WILL COMBINE
WITH TEMPERATURES SLOWLY CLIMBING INTO THE MID TO UPPER TEENS TO
RESULT IN VERY COLD WIND CHILL VALUES THROUGH NOON. TEMPERATURES
ARE EXPECTED TO WARM ENOUGH THIS AFTERNOON TO BRING WIND CHILL
VALUES ABOVE LEVELS NEEDED FOR AN ADVISORY.

TXZ021>036-039>041-091800-
/O.EXP.KLUB.WC.W.0002.000000T0000Z-110209T1500Z/
/O.NEW.KLUB.WC.Y.0005.110209T1520Z-110209T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-
LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
920 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WIND
CHILL WARNING IS NO LONGER IN EFFECT. 

* ALTHOUGH TEMPERATURES HAVE STARTED TO SLOWLY WARM UNDER MOSTLY
  SUNNY SKIES...CONTINUED NORTHERLY WINDS OF 15 TO 25 MPH WILL
  COMBINE WITH COLD TEMPERATURES TO RESULT IN WIND CHILL READINGS
  FROM -5 TO -15 DEGREES THROUGH THE REMAINDER OF THIS MORNING.

* TIMING: BITTERLY COLD TEMPERATURES AND GUSTY WINDS WILL CONTINUE
  THIS MORNING...WITH A GRADUAL INCREASE IN TEMPERATURES THIS
  AFTERNOON.

* MAIN IMPACT: VERY COLD TEMPERATURES AND SUSTAINED NORTHERLY
  WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 MPH WILL RESULT IN
  DANGEROUS WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES ACROSS THE
  WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

TXZ037-038-042>044-091800-
/O.EXP.KLUB.WC.Y.0004.000000T0000Z-110209T1500Z/
/O.NEW.KLUB.WC.Y.0005.110209T1520Z-110209T1800Z/
DICKENS-KING-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...POST...
JAYTON...ASPERMONT
920 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY EXTENDED UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS EXTENDED THE WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY.

* ALTHOUGH TEMPERATURES HAVE STARTED TO SLOWLY WARM UNDER MOSTLY
  SUNNY SKIES...CONTINUED NORTHERLY WINDS OF 15 TO 25 MPH WILL
  COMBINE WITH COLD TEMPERATURES TO RESULT IN WIND CHILL READINGS
  FROM -5 TO -15 DEGREES THROUGH THE REMAINDER OF THIS MORNING.

* TIMING: BITTERLY COLD TEMPERATURES AND GUSTY WINDS WILL CONTINUE
  THIS MORNING...WITH A GRADUAL INCREASE IN TEMPERATURES THROUGH
  THIS AFTERNOON.

* MAIN IMPACT: VERY COLD TEMPERATURES AND SUSTAINED NORTHERLY
  WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 MPH WILL RESULT IN
  DANGEROUS WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES ACROSS THE
  WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 4:09 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 9, 4:09 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
409 AM CST WED FEB 9 2011

.SHORT TERM...
AT 330 AM...SNOWFALL IS DIMINISHING FAIRLY QUICKLY ACROSS THE FA. VERY
LIGHT SNOW IS BEING REPORTED AT CHILDRESS AND LUBBOCK WHILE RADAR
INDICATES THAT A BAND OF SOMEWHAT HEAVIER SNOW STRETCHES FROM LEA
CTY NM AND YOAKUM AND TERRY COUNTIES IN OUR SOUTHWEST ZONE TO
DICKENS AND KIND COUNTIES IN THE ROLLING PLAINS. THIS BAND IS MOVING
TO THE EAST-SOUTHEAST. WHILE A FEW SNOW SHOWERS OR FLURRIES ARE
POSSIBLE ANYWHERE ACROSS THE AREA FOR THE NEXT SEVERAL HOURS...THE
THREAT OF ACCUMULATING SNOWFALL SHOULD RESIDE WITH THIS BAND. EVEN
UNDER THIS BAND...NEW SNOWFALL ACCUMULATIONS UP TO AN INCH APPEAR TO
BE ABOUT THE TOP END. HOWEVER...GIVEN THAT THE SNOW WILL BE BLOWING
AROUND AND DRIFTING LIKELY CAUSING SOME TRAVEL PROBLEMS...WE WILL
CONTINUE THE WINTER WX ADVISORY FOR THE SRN ROLLING PLAINS AS FAR
WEST AS GARZA COUNTY...AND END THE WINTER STORM WARNING AND WINTER
WX ADVISORY FOR THE REMAINDER OF THE FA.

THE WINTER WX ELEMENT THAT WILL CONTINUE TO HAVE THE MOST IMPACT
ACROSS THE AREA IS THE DANGEROUSLY COLD WIND CHILLS. AT 330 AM..WIND
CHILLS RANGE FROM -15 TO -25 ACROSS MOST OF THE AREA...EXCEPT FOR
THE FAR SE SPLNS AND SRN ROLLING PLAINS...WHERE THE WIND CHILL
READINGS WERE GENERALLY IN THE -5 TO -15 DEGREE RANGE. WIND SPEEDS
WERE GENERALLY IN THE 25 TO 35 MPH RANGE WITH AIR TEMPS NEAR ZERO
NORTH TO NEAR 10 SOUTH. THE TEMPS AND WINDS WILL ONLY VERY SLOWLY
MODERATE THROUGH THE MORNING HOURS AND AS SUCH WE WILL CONTINUE THE
WIND CHILL WARNING FOR MOST LOCATIONS WITH AN ADVISORY FOR THE SRN
ROLLING PLAINS. WE WILL RUN IT THROUGH 15Z...BEYOND THAT...AN
ADVISORY MIGHT STILL BE NEEDED FOR A PERIOD MAINLY FOR THE NRN ZONES
DEPENDING ON HOW FAST TEMPS RISE AND WINDS FALL.

OTHERWISE...WE SHOULD SEE A GRADUAL CLEARING TREND TODAY WITH HIGHS
FROM UPPER TEENS NORTH TO UPPER 20S SW. IT IS DIFFICULT TO SAY AT
THIS POINT HOW WIDESPREAD THE SNOW IS ACROSS THE NRN ZONES - BUT 1
TO 3 INCHES APPEARS TO BE A GOOD ESTIMATE...AND THIS WILL HELP KEEPS
TEMPS DOWN ACROSS THIS AREA. THE WIND WILL FINALLY BEGIN TO REALLY
SLACKEN BY LATE AFTERNOON AND WILL BECOME LIGHT OVERNIGHT. THE LIGHT
WINDS...DRY AIR...AND MOSTLY CLEAR SKIES WILL ALLOW TEMPS TO REALLY
DROP. LOWS SHOULD BE IN THE SINGLE DIGITS MOST LOCATIONS WITH
PERHAPS ZERO TO 5 BELOW ACROSS THE NW WHERE SOME SNOW PACK SHOULD
REMAIN.

&&

.LONG TERM...
THE LONG TERM FORECAST WILL SEE MOSTLY QUIET WEATHER. THERE WILL
BE SEVERAL WEAK SHORT WAVES TO MOVE ACROSS THE AREA THROUGH
MONDAY. HOWEVER...ANY OF THESE WAVES WILL HAVE LITTLE TO NO EFFECT
ON THE WEATHER WITH NO MOISTURE AVAILABLE. THE UPPER RIDGE OVER
THE WESTERN CONUS WILL BREAK DOWN AND MOVE EAST WITH UPPER FLOW
BECOMING ZONAL BY EARLY NEXT WEEK. THE AREA WILL THEREFORE SEE LEE
SIDE TROUGHING THROUGH THE WEEKEND WITH A SIGNIFICANT WARMUP
THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE THROUGH EARLY ON
MONDAY WHICH MAY HOLD TEMPERATURES BACK A LITTLE. THE EFFECTS OF
THE FRONT WILL BE SHORT LIVED WITH A RETURN TO LEE TROUGHING ON
TUESDAY. JDV

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        18  -2  34  15  47 /  10   0   0   0   0
TULIA         18   0  34  17  48 /  10   0   0   0   0
PLAINVIEW     21   2  34  21  48 /  10   0   0   0   0
LEVELLAND     24   2  39  16  51 /  10   0   0   0   0
LUBBOCK       23   6  36  18  50 /  10   0   0   0   0
DENVER CITY   28   5  42  15  53 /  10   0   0   0   0
BROWNFIELD    26   6  41  19  54 /  10   0   0   0   0
CHILDRESS     20   3  34  17  47 /  40   0   0   0   0
SPUR          22   4  38  17  53 /  20   0   0   0   0
ASPERMONT     23   7  36  16  53 /  40   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: TXZ037-038-042>044.

WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: TXZ037-038-042>044.

WIND CHILL WARNING UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
ZONES: TXZ021>036-039>041.

&&

33/01
Hazardous weather outlook, Feb 8, 4:58 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
458 PM CST TUE FEB 8 2011

TXZ021>044-092300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
458 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

WINTER WEATHER

AN ARCTIC COLD FRONT WILL PUSH THROUGH THE AREA THROUGH THIS
EVENING...BRINGING MUCH COLDER TEMPERATURES AND DANGEROUSLY LOW
WIND CHILL VALUES BELOW 15 DEGREES BELOW ZERO. SNOWFALL WILL
DEVELOP OVER THE NORTHERN HALF OF THE SOUTH PLAINS TONIGHT IN THE
WAKE OF THE FRONT...AND ACCUMULATIONS WILL RANGE FROM 1 TO 6
INCHES...WITH THE BEST LIKELIHOOD OF SIGNIFICANT ACCUMULATIONS
OVER THE EXTREME SOUTHERN PANHANDLE AND NORTHERN ROLLING PLAINS.

A WINTER STORM WARNING...WIND CHILL WARNING...AND WINTER WEATHER
ADVISORY ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DANGEROUS WIND CHILLS AND ACCUMULATING SNOWFALL WILL PERSIST INTO
WEDNESDAY MORNING. DANGEROUS WIND CHILLS WILL REDEVELOP WEDNESDAY
NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT AND FIRST RESPONDER AGENCIES ARE URGED TO RELAY
REPORTS OF WINTER WEATHER AND ITS IMPACTS TO THE NATIONAL WEATHER
SERVICE IN LUBBOCK.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 9:20 AM CSTWind Chill AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more3 hr

Nearby

Wind Chill Advisories in Texas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.